Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes drainage from the ear?

Answered by
Dr.
Dr. Riddhi Shah

ENT Specialist

Practicing since :2008

Answered : 516 Questions

default
Posted on Sat, 18 Mar 2017 in Ear, Nose and Throat Problems
Question: I have drainage from my left ear (looks like maybe ear wax). No pain. I have been taking Ofloxacin Ophthalmic solution 0.3 that was prescribed by my nurse practioner. I was to take 10 drops twice a day for 10 days. The drainage stopped after 5 days. I quit taking the drops. It has now started to drain again but not so much.

Will it quit draining on its own?
doctor
Answered by Dr. Riddhi Shah 46 minutes later
Brief Answer:
Please see the answer.

Detailed Answer:
Hi,thank you for posting your query on health care magic.

I would like to ask you few questions to find out what might be the cause of ear discharge:
1.)What is the colour of ear discharge-brownish/yellowish(like pus)/watery?
2.)What is the consistency of ear discharge-thick/sticky/liquid/watery?
3.)Is the discharge foul-smelling?
4.)Did you suffered from cold or throat pain recently?
5.)Do you suffer from any of these:Itching/ear blockage/reduced hearing?
6.)Did you tried to clean your ear by self or water went inside ear?

Ofloxacin is an Antibiotic which is helpful in case of bacterial infection.

I am waiting for your answer.

Take care.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Riddhi Shah 31 minutes later
The discharge is yellowish. The consistency is liquid but not watery. It is not foul smelling. When this first occurred I did have some slight pain which didnt go away. I went to my nurse practioner and she prescribed the medication. She said there was no damage to my inner ear. I might have caused damage by using a Q-tip and I also wear in the ear hearing aids. No cold or throat pain recently.

The drainage has stopped for now and still no pain. It seems to drain when sleeping.
doctor
Answered by Dr. Riddhi Shah 12 hours later
Brief Answer:
Please see the answer

Detailed Answer:
Hi,thank you for your reply.

Looking at your information,it seems to be purulent discharge.You might have slightly injured the ear canal by using Q tip.Continue using Ofloxacin ear drops three drops three times a day for one week.
Don't try to clean your ear by self and also don't allow water to go inside ear while taking bath.As you are using hearing aid,at present use it less often,so that ear can get air to prevent humidity inside ear.

After following the above measures for around 1week,if still your complain is not improving,then it would be advisable to consult an Otolaryngologist ENT doctor for examination of the Ear.

Hope this answers your question.Take care.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Riddhi Shah 13 hours later
Thank you Dr. XXXXXXX Shah!
doctor
Answered by Dr. Riddhi Shah 5 hours later
Brief Answer:
You are most welcome.

Detailed Answer:
Hi,thank you for your reply.

You are most welcome.

Wish you a good health.Take care.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Treatment/Therapy
Medical Topics ,  

Recent questions on  HIV

doctor1 MD

my four month old baby has diarreha with mucous in it....he has no other symptoms other than being hungry alot.....could it be jus a virus or more of a cause for concern....but with that being said...he has had issues since birth with projectile vomiting and all of the doctors we have seen has said that it is jus a virus and he will get over it...please help as i am a mother of 7 beautiful children and never have experienced anything like this before....

doctor1 MD

my next period was expected on sept 13th i had unprotected sex(condom broke) with my husband on sept 10 th

and took nextchoice on monday sept 10th.i have not gontton my period yet but sometimes i am having small stomatch pains.

when will my period come this is the first time taking the pill.

doctor1 MD

Hi i have been having stabbing pains. In my pelvis. I am not pregnant but i am 2 days late. I am usually regular 28days since i had my baby 5 months ago. Me and my fiance had intercourse around 3 weeks ago but he did not ejaculate inside. He was inside me for less than a minute, pulled out and put on a condom instead. I don t know what is going on but i haven t had these pains before :( only on my right side pelvis. What could this be ? I haven t i Evem felt cramps which usually come 2 days before my period.

doctor1 MD

Hello, I am a 34 year old gay male who has smoked methamphetamine for 4 months now, after 5 years being sober. I am HIV positive, but am being treated. I also heavily use prescription opiate pain medications. The cause for alarm is that I am seeing blood-tinged mucus and constipation in my bowel movements. As well was as slight pain in my abdomen, along with bloating/gas. Could this be related to the meth use, or is it something entirely different? My boyfriend is experiencing similar symptoms regarding the mucus (he also uses methamphetamine). What should we do?

doctor1 MD

I just had a mutual masturbation session with a sex worker However she removed her hand from inside her vagina and used it roughly on my penis in a hand job Can I get HIV from this means which I was not able to stop after it occurred to me ?

doctor1 MD

i bought food the food was in a container with a plastic at the top covering the container how ever i notice the plastic on 1 container was slightly open on a container with food inside any RISK for hiv hep b,c

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...